Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 65, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 27, 2008, 5:42 PM CDT for Maries County, Miller County, Missouri. It was in force for 63 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2008, 5:42 PM CDT (22:42 UTC)
- Expired
- Mar 27, 2008, 6:45 PM CDT
- In force
- 63 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Maries County, MO, Miller County, MO
The radar
The St Louis radar (KLSX), 134 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 6:13 PM CDT | HAIL 0.25 | Brinktown, MO | PEA SIZE HAIL REPORTED |
| Mar 27, 6:19 PM CDT | TSTM WND DMG | 5 Sw Vienna, MO | BARN DAMAGED ON HIGHWAY 28 BETWEEN DIXON AND VIENNA. TIME AND LOCATION ESTIMATED. |
| Mar 27, 6:35 PM CDT | HAIL 1 | 5 Wnw Vichy, MO | QUARTER SIZE HAIL REPORTED |
| Mar 27, 6:48 PM CDT | HAIL 1.75 | 6 Nw St. James, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
| Mar 27, 4:39 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.7 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 458 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 319 m²/s²
- 0-3 km storm-relative helicity
- 336 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 272242
SVRSGF
MOC125-131-272345-
/O.NEW.KSGF.SV.W.0065.080327T2242Z-080327T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
542 PM CDT THU MAR 27 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MILLER COUNTY IN CENTRAL MISSOURI...
MARIES COUNTY IN CENTRAL MISSOURI...
* UNTIL 645 PM CDT.
* AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 11 MILES WEST OF IBERIA...OR 7 MILES EAST OF
OSAGE BEACH...MOVING EAST AT 35 MPH. THIS STORM IS CAPABLE OF
PRODUCING HALF DOLLAR SIZE HAIL.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
IBERIA BY 600 PM CDT.
VIENNA BY 630 PM CDT.
THE TOWNS OF BRINKTOWN AND VICHY ARE ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
LAT...LON 3833 9219 3829 9219 3830 9183 3829 9165
3805 9165 3805 9237 3813 9241 3833 9242
TIME...MOT...LOC 2242Z 268DEG 31KT 3814 9247
$$
WISE1 follow-up statement
000
WWUS53 KSGF 272319
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
619 PM CDT THU MAR 27 2008
MOC131-272329-
/O.CAN.KSGF.SV.W.0065.000000T0000Z-080327T2345Z/
MILLER MO-
619 PM CDT THU MAR 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MILLER COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
THURSDAY EVENING FOR SOUTHERN MISSOURI.
LAT...LON 3805 9165 3806 9219 3815 9219 3824 9218
3825 9165
TIME...MOT...LOC 2319Z 278DEG 31KT 3810 9202
$$
MOC125-272345-
/O.CON.KSGF.SV.W.0065.000000T0000Z-080327T2345Z/
MARIES MO-
619 PM CDT THU MAR 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR MARIES COUNTY...
AT 614 PM CDT...A A SEVERE THUNDERSTORM WAS REPORTED NEAR
BRINKTOWN...OR 20 MILES NORTHWEST OF ROLLA...MOVING EAST AT 35 MPH.
THIS STORM IS CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTH OF VIENNA BY 625 PM CDT.
THE TOWN OF VICHY IS IN THE PATH OF THIS SEVERE THUNDERSTORM.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
THURSDAY EVENING FOR SOUTHERN MISSOURI.
LAT...LON 3805 9165 3806 9219 3815 9219 3824 9218
3825 9165
TIME...MOT...LOC 2319Z 278DEG 31KT 3810 9202
$$
WISEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 2:25 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Mar 27, 2:25 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 225 PM CDT THU MAR 27 2008 .DISCUSSION... SHORT TERM (TONIGHT - SATURDAY)... A WARM AND UNSTABLE AIRMASS HAS EVOLVED ACROSS THE MISSOURI OZARKS THIS AFTERNOON. A SURFACE LOW WAS TRACKING INTO SOUTHWEST MISSOURI WHICH PULLED MID 50 DEW POINTS IN AREAS SOUTH OF I-44. MEANWHILE CLOUD BREAKS ALLOWED FOR GOOD DAYTIME HEATING...WITH TEMPERATURES GENERALLY IN THE LOW TO MID 70S. THIS INSTABILITY COMBINED WITH A SAGGING FRONTAL SYSTEM MIGHT ALLOW FOR ISOLATED SHOWERS AND THUNDERSTORMS TO UNFOLD LATE THIS AFTERNOON AND THIS EVENING. HOWEVER...I THINK THE MAIN EVENT FOR A LARGER AREAL EXTENT OF PRECIPITATION WILL UNFOLD LATER TONIGHT...AND WELL BEHIND THE FRONT. A COUPLE OF ISOLATED ROBUST UPDRAFTS WILL BE POSSIBLE THIS AFTERNOON AND EVENING GIVEN THE EXISTING ENVIRONMENT. A LAYER OF WARM AIR ALOFT WITHIN THE WARM SECTOR WILL LIMIT SURFACE BASED CONVECTION...AS CONVERGENCE ALONG THE FRONT WILL BE NEEDED FOR UPDRAFTS TO BREAK THROUGH THIS CAP. THE CAP IS VERY STRONG...AND THINK ONLY ISOLATED TO SCATTERED STORMS WILL DEVELOP THIS EVENING AS THE FRONT PUSHES THROUGH. LESS SEVERE BUT A HIGHER FREQUENCY OF SHOWERS AND STORMS WILL DEVELOP ALONG THE 850MB FRONT LATER TONIGHT. THIS POST FRONTAL PRECIPITATION HAS ALSO BEEN INDICATED BY MODEL QPF...BUT ALSO BY THE WRF RADAR SIMULATION. THEREFORE AREAS THAT EXPERIENCE THE FRONTAL PASSAGE EARLY...MAY NOT BE COMPLETELY OUT OF THE WOODS WITH REGARDS TO ADDITIONAL STORM ACTIVITY LATER TONIGHT. WITH THIS SAID...AN INCREASE IN POPS FOR FRIDAY MAY BE NEEDED FOR SOUTHERN MISSOURI DUE TO RESIDUAL SHOWERS. MOISTURE BEGINS TO RETURN SATURDAY AFTERNOON WITH THE SURGE OF A WARM FRONT. MODELS SUGGEST SOME SHOWER POTENTIAL WITH THIS MOISTURE SURGE. I CAN NOT COMPLETELY RULE IT OUT...HOWEVER...ITS CERTAINLY NOT GOING TO BE A SOLID SHIELD OF RAIN...AND MOST LOCATIONS SHOULD REMAIN DRY. WILL GO AHEAD AND INSERT SOME SLIGHT TO LOW END CHANCE POPS FOR SATURDAY. TEMPERATURES SHOULD WARM BACK INTO THE 50S AND LOW 60S. LONG TERM (SUNDAY - WEDNESDAY)... RAPID MOISTURE RETURN WILL BE ONGOING AT THE BEGINNING OF THE LONG TERM PERIODS. A HIGHLY CHARGED GULF OF MEXICO WILL BECOME WIDE OPEN...ALLOWING UNUSUAL AMOUNTS OF MOISTURE TO SPREAD BACK INTO THE REGION. THE FRONT THAT WILL SHIFT THROUGH SOUTHERN MISSOURI TODAY (THURSDAY)...WILL STALL OUT SOMEWHERE NEAR THE INTERSTATE 20 CORRIDOR...WHILE SOUTHERLY WINDS OVER THE GULF MOISTURE SOURCE REGION CONTINUES TO CHARGE WITH DEEPER MOISTURE. THE SURFACE WARM FRONT QUICKLY SURGES BACK INTO CENTRAL MISSOURI ON SATURDAY NIGHT ALLOWING DEEPER MOISTURE BACK INTO SOUTHERN MISSOURI. THE GFS INDICATES THAT PWATS WILL INCREASE TO VALUES RANGING FROM 1.20 - 1.50 INCHES. THE WARM FRONT IS INDICATED BY BOTH THE GFS AND ECMWF TO BECOME STATIONARY SOMEWHERE BETWEEN HIGHWAY 54 AND INTERSTATE 70...THEN PUSH BACK INTO SOUTHERN MISSOURI AS A COLD FRONT DURING THE DAY ON MONDAY. INTERACTIONS BETWEEN THE FRONTAL SYSTEM AND INCREASING DEEP MOISTURE FROM THE GULF WILL ALLOW FOR SEVERAL CLUSTERS OF SHOWERS AND THUNDERSTORMS TO IMPACT THE REGION. RAIN WILL BE HEAVY AT TIMES...AND ANOTHER ROUND OF FLASH FLOODING IS BECOMING MORE LIKELY. FLOOD POTENTIAL: THERE IS ONE NOTABLE DIFFERENCE IN TODAYS MODELS RUNS COMPARED TO YESTERDAYS...WHICH REGARDS A STRONGER UPPER SHORTWAVE TO PUSH THE FRONTAL BOUNDARY FASTER ACROSS SOUTHERN MISSOURI. THIS WOULD SUGGEST LESS TRAINING OF STORMS...LEADING TO LESS RAINFALL AMOUNTS. HOWEVER...MOISTURE TRANSPORT VECTORS SHOWS A GOOD HEAVY RAIN SIGNAL AS THE NORTHERN GRADIENT OF MAGNITUDE BECOMES FOCUSED OVER SOUTHERN MISSOURI FOR A GOOD 6-12 HOURS. GIVEN THE PREVIOUSLY MENTIONED PWAT VALUES EXPECTED...ONE TO THREE INCHES OF WIDESPREAD RAINFALL IS STILL FORECASTED BETWEEN SUNDAY THROUGH MONDAY NIGHT. THIS TYPE OF RAINFALL WILL STILL CAUSE ANOTHER EPISODE OF FLOODING. ESPECIALLY SINCE RUNOFF WILL BE ENHANCED DUE TO SATURATED SOIL CONDITIONS ALONG WITH THE LACK OF MARCH VEGETATION. SEVERE POTENTIAL: SEVERE WEATHER POTENTIAL IN SOME FORM OR ANOTHER WILL EXIST FROM SUNDAY - MONDAY AFTERNOON. ATTEMPTING TO PINPOINT AN EXACT TIME WHEN SEVERE STORMS WILL GO UP REMAINS A SHORT TERM FORECAST CHALLENGE. PARTICULARLY SUNDAY AFTERNOON WHEN A VERY MOIST AIRMASS SPREADS BACK INTO THE REGION. COMBINE THIS MOISTURE RETURN WITH POSSIBLE DAYTIME HEATING...THE AIRMASS SHOULD BECOME MODERATELY UNSTABLE. UNDER THE FAST ZONAL FLOW ALOFT...DEEP LAYER SHEAR WILL BE SUFFICIENT FOR ORGANIZED STORMS. AT THIS TIME ITS DIFFICULT TO DISCERN WHAT WILL TRIGGER ANY POSSIBLE CONVECTION. THE FRONTAL BOUNDARY WILL BE STALLED SOMEWHERE BETWEEN HIGHWAY 54 AND INTERSTATE 70. CONVERGENCE ALONG THIS FEATURE SHOULD EVENTUALLY BECOME A FOCUS...BUT ANY SMALL UPPER PERTURBATIONS RIPPLING THROUGH THE ZONAL FLOW ALOFT COULD FIRE OFF STORMS THROUGH WHAT SHOULD BE A WEAK CAP. AGAIN...SEVERE POTENTIAL WILL BECOME BETTER UNDERSTOOD WITH LATER FORECAST. AS OF NOW IM GOING TO INSERT SEVERE WORDING INTO THE HWO FOR THE PERIODS SUNDAY AFTERNOON - MONDAY. TUESDAY-WEDNESDAY: GFS AND ECMWF HAS GOOD CONSENSUS WITH RAIN EXITING THE REGION PRIOR TO MIDNIGHT TUESDAY. WILL KEEP SOME LOW END POPS IN THE FORECAST FOR MONDAY NIGHT OUT EAST. OTHERWISE MOST AREAS LOOK TO CLEAR UP BY MONDAY NIGHT INTO TUESDAY. A DRIER AND COOLER AIRMASS SPREADS BEHIND THIS SYSTEM. TEMPERATURES TUESDAY AFTERNOON MAY ONLY WARM INTO THE UPPER 50S TO LOWER 60S. HEADING INTO DAYS 6 AND 7...NOT MUCH CHANGE IN THE SWIFT / ZONAL UPPER FLOW IS SUGGESTED BY MEDIUM RANGE OUTPUT. MODELS SHOW THE POSSIBILITY OF ANOTHER SHORTWAVE TO IMPACT THE REGION BY WEDNESDAY NIGHT OR THURSDAY. HAVE DECIDED TO INCLUDE CHANCE POPS FOR THESE PERIODS. CRAMER && .AVIATION... FOR THE 1800 UTC KSGF/KJLN TAFS...FRONT TO THE NORTHWEST OF THE TAF SITES WILL PUSH BACK TO THE SOUTHEAST LATE THIS AFTERNOON AND EARLY THIS EVENING. THERE SHOULD BE SOME THUNDERSTORM ACTIVITY DEVELOPING ALONG THE FRONT AND HAVE A BRIEF MENTION OF THAT IN BOTH TAFS. LOW CEILINGS OVER THE PLAINS SHOULD SWEEP IN BEHIND THE FRONT...AND GIVEN THE PROGGED GFS AND WRF SOUNDINGS ALONG WITH THE UPSTREAM OBSERVATIONS...HARD TO FIND A REASON NOT HAVE IFR CEILINGS IN BOTH TAFS FOR TONIGHT. DSA && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Mar 27, 12:58 PM CDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1258 PM CDT THU MAR 27 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1258 PM CDT THU MAR 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND DAMAGING WIND GUSTS UP TO 70 MPH. AREAS AFFECTED AND TIMING: SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS LATE THIS AFTERNOON INTO TONIGHT. DISCUSSION: CONDITIONS HAVE BECOME FAVORABLE FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING. A COLD FRONT WILL SLOWLY PUSH ACROSS SOUTHERN MISSOURI AND BECOME A FOCUS FOR THESE STORMS TO DEVELOP ON. MODERATE LEVELS OF INSTABILITY COMBINED WITH SUFFICIENT WIND SHEAR WILL ALLOW STORMS TO EXCEED SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SEVERE STORMS WILL AGAIN BE POSSIBLE BEGINNING SUNDAY AFTERNOON. A WARM FRONT WILL MOVE BACK OVER THE REGION ALLOWING FOR AN AIRMASS LOADED IN MOISTURE CONTENT TO SURGE INTO SOUTHERN MISSOURI AND EXTREME SOUTHEAST KANSAS. THIS MOISTURE COMBINED WITH DAYTIME HEATING WILL DESTABILIZE THE AIRMASS AND ALLOW IT TO BECOME FAVORABLE FOR SEVERE STORMS. AS THIS PREVIOUSLY MENTIONED FRONTAL SYSTEM STALLS OUT NEAR THE OZARKS REGION...SEVERAL CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE WITHIN THE SUNDAY THROUGH MONDAY NIGHT TIME FRAME. WIDESPREAD STORM TOTAL RAINFALL AMOUNTS OF ONE TO THREE INCHES IS FORECASTED BY MONDAY NIGHT. DUE TO SATURATED SOIL CONDITIONS COMBINED WITH THE LACK OF MARCH VEGETATION...RUNOFF WILL BE ENHANCED...LEADING TO AN ELEVATED RISK FOR ADDITIONAL FLOODING. EMERGENCY MANAGERS AND OTHER LOCAL GOVERNMENT AGENCIES ARE URGED TO CLOSELY MONITOR LATER FORECAST AND DISCUSSIONS ISSUED BY THE NATIONAL WEATHER SERVICE REGARDING THE POTENTIAL FOR ANOTHER EPISODE OF FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Special weather statement, Mar 27, 4:23 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 423 PM CDT THU MAR 27 2008 MOZ067-068-078-079-272200- POLK MO-CEDAR MO-HICKORY MO-ST. CLAIR MO- 423 PM CDT THU MAR 27 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN CEDAR...NORTHWESTERN POLK...SOUTHEASTERN ST. CLAIR AND WESTERN HICKORY COUNTIES UNTIL 500 PM CDT... AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF HUMANSVILLE...OR 10 MILES NORTH OF STOCKTON...MOVING EAST AT 30 MPH. THIS STORM WILL BE NEAR... HUMANSVILLE BY 435 PM CDT. WEAUBLEAU BY 440 PM CDT. WHEATLAND BY 455 PM CDT. HERMITAGE BY 500 PM CDT. THE TOWNS OF COLLINS...GERSTER...FLEMINGTON...ELKTON AND PITTSBURG ARE IN THE PATH OF THIS STORM. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. WISE
Special weather statement, Mar 27, 4:38 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 438 PM CDT THU MAR 27 2008 MOZ055-056-069-272215- CAMDEN MO-BENTON MO-MORGAN MO- 438 PM CDT THU MAR 27 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN CAMDEN...SOUTHERN BENTON AND SOUTHWESTERN MORGAN COUNTIES UNTIL 515 PM CDT... AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF WARSAW...MOVING EAST AT 30 MPH. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN CAMDEN...SOUTHERN BENTON AND SOUTHWESTERN MORGAN COUNTIES...INCLUDING THE TOWNS OF HASTAIN AND KNOBBY. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. WISE
Local storm report, Mar 27, 4:54 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
454 PM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL COLLINS 37.89N 93.62W
03/27/2008 E1.00 INCH ST. CLAIR MO FIRE DEPT/RESCUE
&&
DCRAMERLocal storm report, Mar 27, 5:36 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
536 PM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM HAIL MOUNT VERNON 37.10N 93.82W
03/27/2008 E0.75 INCH LAWRENCE MO AMATEUR RADIO
&&
DCRAMERSpecial weather statement, Mar 27, 5:38 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 538 PM CDT THU MAR 27 2008 MOZ094-272315- LAWRENCE MO- 538 PM CDT THU MAR 27 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN LAWRENCE COUNTY UNTIL 615 PM CDT... AT 535 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MILLER...OR 6 MILES NORTHWEST OF MOUNT VERNON...MOVING EAST AT 30 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. CRAMER
Special weather statement, Mar 27, 5:40 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 540 PM CDT THU MAR 27 2008 MOZ055-068-069-272315- HICKORY MO-CAMDEN MO-BENTON MO- 540 PM CDT THU MAR 27 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN HICKORY...NORTHWESTERN CAMDEN AND SOUTHEASTERN BENTON COUNTIES UNTIL 615 PM CDT... AT 535 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR URBANA...OR 6 MILES SOUTHEAST OF HERMITAGE...MOVING NORTHEAST AT 40 MPH. THIS STORM WILL BE NEAR... 7 MILES NORTHWEST OF MACKS CREEK BY 555 PM CDT. THE TOWNS OF CLIMAX SPRINGS...BARNUMTON AND HURRICANE DECK ARE IN THE PATH OF THIS STORM. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. WISE
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 4:27 PM CDT | Severe Thunderstorm Warning | SGF | Hickory, St. Clair | 63 min |
| Mar 27, 4:58 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, Polk | 28 min |
| Mar 27, 5:08 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller, Morgan | 44 min |
| Mar 27, 5:12 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Hickory, Laclede | 63 min |
| Mar 27, 5:21 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 54 min |
| Mar 27, 5:51 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk | 54 min |
| Mar 27, 5:54 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller, Morgan | 18 min |
| Mar 27, 6:02 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 58 min |
| Mar 27, 6:06 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Pulaski | 54 min |
| Mar 27, 6:09 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 37 min |
| Mar 27, 6:13 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Newton | 62 min |
| Mar 27, 6:28 PM CDT | Tornado Warning | SGF | Laclede, Pulaski | 38 min |
| Mar 27, 6:28 PM CDT | Tornado Warning | SGF | Maries, Phelps | 41 min |
| Mar 27, 6:32 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 73 min |
| Mar 27, 6:39 PM CDT | Tornado Warning | SGF | Maries, Phelps | 32 min |
| Mar 27, 6:52 PM CDT | Tornado Warning | SGF | Laclede, Wright | 44 min |
| Mar 27, 6:54 PM CDT | Tornado Warning | SGF | Dent, Phelps, Pulaski, Texas | 66 min |
| Mar 27, 6:56 PM CDT | Tornado Warning | SGF | Barry | 44 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.